Alert archive / Kansas / River Flood Warnings in 2025
River Flood Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Apr 20, 2025, 8:35 PM CDT for Neosho County, Kansas. It took effect at Apr 21, 2025, 5:25 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2025, 8:35 PM CDT (01:35 UTC)
- In effect from
- Apr 21, 2025, 5:25 AM CDT
- Expired
- Apr 22, 2025, 6:20 AM CDT
- In force
- 25 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Neosho County, KS
The radar
The Tulsa radar (KINX), 156 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Erie (EREK1).
- Action stage
- 27 ft
- Minor stage
- 29 ft
- Moderate stage
- 32 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:45 PM CDT, 1 hour 50 minutes earlier. Its key messages:
- Strong to marginally severe storms potential through 6pm this evening.
- Warming trend Monday through Thursday, possibly turning a bit cooler again by Friday.
- Periodic thunderstorm chances late Tuesday through Thursday night or Friday.
Area forecast discussion, Apr 20, 6:45 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Wichita KS 645 PM CDT Sun Apr 20 2025 .KEY MESSAGES... - Strong to marginally severe storms potential through 6pm this evening. - Warming trend Monday through Thursday, possibly turning a bit cooler again by Friday. - Periodic thunderstorm chances late Tuesday through Thursday night or Friday. && .DISCUSSION... Issued at 116 PM CDT Sun Apr 20 2025 THIS AFTERNOON--EVENING: Currently, widespread light to moderate rain, with pockets of heavy rain and embedded thunderstorms, continue to progress north across the region, as a powerful upper low approaches from the southwest. Hourly rainfall rates have ranged from about 0.05-0.20", locally higher. We're expecting this widespread rain to gradually end from southwest to northeast through the afternoon and early evening. While widespread flooding concerns aren't expected, pockets of heavy rainfall falling over saturated soils may support localized minor flooding, especially over far southeast Kansas where 2-4" rainfall amounts have already occurred with this storm system the past 2 days. Strong to marginally severe storm potential...In the short-term (through 2-3pm), this threat remains confined to Labette-Neosho counties, closest to the near-surface based instability and strong low and deep layer shear profiles prevalent just to the east- southeast. Main threats with this activity will be small hail, 50-60 mph winds, and perhaps a brief tornado or two embedded within the fast-moving broken squall line approaching from the south-southwest. We'll be monitoring radar trends for any possible warnings. Further west (Cowley-Butler-Greenwood-Elk-Chautauqua counties) from about 2-6pm closer to the upper low, steep mid-level lapse rates and weak surface heating along with cold temperatures aloft could produce enough surface-based instability for an isolated strong to marginally severe storm threat. Latest HRRR soundings indicate modestly long and straight hodographs, which would support splitting low-topped supercells capable of marginally severe hail and perhaps 50-60 mph winds. Additionally, cannot completely rule out a brief tornado, either from landspout processes in vicinity of the slow- moving frontal zone, or weak supercell processes. We'll be monitoring radar trends for any possible warnings. LATE TUESDAY--THURSDAY NIGHT OR FRIDAY: Deterministic and ensemble consensus continues to support an active period thunderstorm-wise, as a pair of cold frontal zones ooze south through the region Tuesday evening-night, and again sometime Wednesday evening through Thursday night. Per model climatologies, forecast moisture and instability look to be seasonably high, although effective deep layer shear appears to be only so-so. Therefore, localized severe thunderstorms along with locally heavy rainfall appear possible, but organized widespread severe weather looks unlikely at this time. Mesoscale details from the previous days convection will play a big part in the potential for any subsequent thunderstorm chances beyond Tuesday evening/night, hence it remains too early to start defining which days will have the greatest potential for thunderstorms beyond Tuesday night. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 640 PM CDT Sun Apr 20 2025 Showers continue to dissipate as the upper level storm system begins to lift rapidly northeast away from the area. This will allow VFR to return from west to east as we move through the evening hours. We could see some fog formation as we move through the overnight hours, but breezy westerly winds could limit formation. Breezy southerly winds will develop ove the area on Monday with VFR anticipated. && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for KSZ072-093>096- 098>100. && DISCUSSION...ADK AVIATION...MWM
Hazardous weather outlook, Apr 20, 7:10 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 710 PM CDT Sun Apr 20 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 710 PM CDT Sun Apr 20 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Patchy fog is possible along and west of the Flint Hills late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periodic thunderstorm chances return to the region by early Tuesday evening, and continue through at least week's end. While widespread severe weather appears unlikely, localized severe thunderstorms along with heavy rainfall are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight, but reports of rainfall, flooding, and severe weather are always greatly appreciated. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Special weather statement, Apr 20, 3:47 PM CDT, 4 hours 48 minutes before
Special Weather Statement National Weather Service Wichita KS 347 PM CDT Sun Apr 20 2025 KSZ098-099-202130- Montgomery KS-Chautauqua KS- 347 PM CDT Sun Apr 20 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN CHAUTAUQUA COUNTIES THROUGH 430 PM CDT... At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near Caney, moving east at 20 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Caney, Niotaze, Tyro, and Havana. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3706 9608 3714 9577 3700 9575 3700 9607 TIME...MOT...LOC 2047Z 267DEG 19KT 3702 9603 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH BAERG
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:32 PM CDT | River Flood Warning | ICT | Labette, Neosho | 42 hr |
| Apr 20, 8:33 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 53 hr |
Nearby
River Flood Warnings in Kansas, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.